Does the NUVARING give you throbbing headaches??

United States
January 2, 2009 5:22pm CST
I started on the NUVARING some time ago and only started noticing headaches when I was on the ring but it just seems like the intensity of the headaches is getting stronger. I did just come off of it for a month and got back on it and wondering if this is the reason its so bad. Maybe my body is adjusting to it again? This headache I have not has gone into day two and its everytime I stand up and I just have to clench my teeth, stop moving and bare through it. I am not a headache (migraine?) person and always found them to be the worst annoyance and they were nothing like this--barely had one, maybe once or twice a YEAR! The only other thing I can think is my medication, Lithium. It would be hard to say its this because I have never experienced any side effects from it as it just agreed with my body. But the only reason I can think is that I accidently took an extra one more than twice. I used to track the time and check off each dose on the calendar (twice a day). That got really tedious and I just stopped. So I guess there is a side effect to this medication because I swear its like I just take it and its like the next second Im like wait, did I just take my meds or was I just thinking I did. I read that it can affect short term memory and wondering if thats what could be going on. If my levels are too high, I mean. Any advice anyone?
2 responses
• United States
2 Jan 09
That form of birth control is one of the worst I have heard. The side effects it has are just awful and include headaches, blood clots and those are just the ones I can remember. I would recommend contacting your doctor and asking them what you can do. I for one would reccomend a different type of birth control. As for your other meds, it may be a reaction with mixing them. You should really sit down with your doctor and discuss your side effects some times meds make you feel funny and when you mix them sometimes the side effects are 1000 times worse. Good luck and I hope you get rid of the head ache soon. I know those can be a pain in the bottom.
• United States
4 Jan 09
I always asked about my medication (Lithium) being affected by my birth control but doctors have always just shrugged it off its no big deal but maybe they just chose to dismiss any 'minor side effects' but I never understood that one myself because I always assumed taking my Lithium was also a hormononal thing but I could be wrong.
@vanonas (950)
• United States
2 Jan 09
I've never tried Nuvaring, but I do remember seeing something on TV about it and that it was being recalled or is dangerous or something? Maybe you should look it up online to see if it's still safe.
• United States
2 Jan 09
oh yea! i just saw a commercial saying its 3X more likely to form blood clots and I smoke! I was so suprised because my doctor told me when I was looking to alternatives to the pill, that it was the safer for me than the pill. I would go back to the pill if it doesnt affect my meds